Thunderstorm Wind, Grant
- When
- June 8, 1:58 PM CST
- Where
- Grant County, 2.76 mi N of Nash
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 36.710, -98.050
The report was relayed through Spotter Network.
Another episode of intense severe weather impacted much of the WFO Norman Forecast Area during the afternoon through mid-evening on the 8th. Thunderstorm activity during this episode was focused generally along and just ahead of a southeastward advancing cold front, as a strong upper trough dove across the Plains.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
Another episode of intense severe weather impacted much of the WFO Norman Forecast Area during the afternoon through mid-evening on the 8th. Thunderstorm activity during this episode was focused generally along and just ahead of a southeastward advancing cold front, as a strong upper trough dove across the Plains. Very strong instability and sufficient deep-layer wind shear promoted organized thunderstorm modes, with numerous thunderstorm clusters (Oklahoma) and a few intense supercells (western-north Texas) impacting the forecast area. Numerous reports of thunderstorm wind damage/gusts and very large hail were received, especially with activity across the Red River Valley of Oklahoma and north Texas.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 8, 12:16 PM CST, 1 hour 42 minutes earlier. Its key messages:
Area Forecast Discussion
National Weather Service Norman OK
116 PM CDT Sun Jun 8 2025
...New NEAR TERM, SHORT TERM...
.KEY MESSAGES...
Updated at 114 PM CDT Sun Jun 8 2025
- Significant severe weather with the potential of large to very
large hail, destructive wind gusts, tornadoes, and flooding are
possible this afternoon and evening.
- Mainly dry and a bit cooler early this week.
- Widespread rain chances return by midweek.
&&
.NEAR TERM...
(Today and tonight)
Issued at 114 PM CDT Sun Jun 8 2025
Surface-based thunderstorms are expected to develop by early to
mid-afternoon across the Oklahoma/Texas panhandles into northwest
Oklahoma as a mid/upper-level shortwave trough approaches a
surface cold front.
Initial thunderstorms are expected to be supercells with a
significant hail (2"+) and some tornado risk. With time, the
supercells are expected to grow upscale into a mesoscale
convective system (MCS) as they move to the southeast as a cold
pool becomes established.
There is the potential for destructive, straight-line winds (80
mph or stronger) that could produce damaging wind gusts and
embedded QLCS tornadoes as the forward-propagoting MCS
accelerates to the southeast Oklahoma into north Texas--especially
with any bowing segments. The greatest risk for any QLCS tornadoes
will be on the left side of any bowing segments.
Currently the most likely track of the MCS is across west-
central/southwest Oklahoma into western north Texas and southern
Oklahoma. However, central Oklahoma will be on the northeast
periphery of the MCS. Occasionally, a bookend-vortex can develop
on the northeast edge of an MCS that can produce severe weather.
Power outages are likely in the track of the most intense winds.
In addition to severe weather, heavy rainfall will result in a
continued threat for flooding. A Flood Watch has been issued for
southern Oklahoma and western north Texas, where the highest
confidence of heavy rainfall is with the complex of thunderstorms.
While we expect the complex to be progressive, it will not take a
of rainfall to cause flooding problems given the recent rainfall.
Widespread 1 to 3" of rainfall is expected with locally higher
amounts possible.
The complex of thunderstorms is expected to exit southeast
Oklahoma just after midnight tonight.
Mahale
&&
.SHORT TERM...
(Monday through Tuesday night)
Issued at 114 PM CDT Sun Jun 8 2025
For Monday, there should be a general lull in shower and
thunderstorms in the wake of Sunday's MCS with cooler weather from
northerly winds. There could be some remnant convection across
western north Texas--but no severe weather is expected.
By Tuesday into Tuesday night, a subtle shortwave trough may
result in a chance of showers and thunderstorms across north Texas
into southern Oklahoma.
Mahale
&&
.LONG TERM...
(Wednesday through Saturday)
Issued at 117 AM CDT Sun Jun 8 2025
As the shortwave moves out of the southern Rockies into the southern
Plains Wednesday a closed low develops and then swings northeast
across the area, bringing more widespread rain to Oklahoma and north
Texas. Right now, limited instability at this time should mute the
overall severe risk, but a few severe storms can not be ruled out.
This split flow and rain chances continue through the end of the
week as multiple shortwaves traverse the southern Plains. Models are
indicating the potential for an upper ridge building out into the
Plains as we go through next weekend.
&&
.AVIATION...
(12Z TAFS)
Issued at 610 AM CDT Sun Jun 8 2025
A few showers/weak thunderstorms can be found near DUA and in
western north Texas this morning, but those will move out of our
area. Following that, VFR skies will prevail through most of the
day. Widespread thunderstorm development will occur in northern
and western parts of the area this afternoon, moving southeast
through the evening. With these storms, northwest gusts up to 60
knots will be possible in addition to hail and very heavy
rainfall. Overall, winds shift to northeasterly tonight after
storms depart.
Meister
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 64 84 64 87 / 70 10 0 0
Hobart OK 62 84 63 87 / 90 10 0 0
Wichita Falls TX 66 83 65 86 / 100 20 20 10
Gage OK 58 84 60 87 / 50 0 0 0
Ponca City OK 60 85 60 90 / 50 0 0 0
Durant OK 67 84 66 87 / 90 30 10 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch from 3 PM CDT this afternoon through late tonight
for OKZ033>048-050>052.
TX...Flood Watch from 3 PM CDT this afternoon through late tonight
for TXZ083>090.
&&
NEAR TERM...10
SHORT TERM...10
LONG TERM....30
AVIATION...04Special Weather Statement
National Weather Service Norman OK
151 PM CDT Sun Jun 8 2025
OKZ035>038-081915-
Kiowa OK-Tillman OK-Comanche OK-Jackson OK-
151 PM CDT Sun Jun 8 2025
...A strong thunderstorm will impact portions of west central
Comanche, northeastern Jackson, south central Kiowa and northeastern
Tillman Counties through 215 PM CDT...
At 151 PM CDT, Doppler radar was tracking a strong thunderstorm 5
miles northeast of Headrick, moving east at 30 mph.
HAZARD...Wind gusts of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Snyder, Mountain Park, Indiahoma, Headrick, Tom Steed Reservoir,
southwestern Fort Sill, and southwestern Wichita Mountains Wildlife
Refuge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3463 9919 3480 9912 3472 9865 3446 9875
TIME...MOT...LOC 1851Z 288DEG 27KT 3470 9908
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
BunkerSpecial Weather Statement
National Weather Service Norman OK
158 PM CDT Sun Jun 8 2025
OKZ005-006-081930-
Alfalfa OK-Woods OK-
158 PM CDT Sun Jun 8 2025
...A strong thunderstorm will impact portions of southeastern Woods
and southwestern Alfalfa Counties through 230 PM CDT...
At 158 PM CDT, Doppler radar was tracking a strong thunderstorm near
Waynoka, moving east at 25 mph.
HAZARD...Wind gusts of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Waynoka, Dacoma, Avard, and Hopeton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3674 9850 3647 9850 3650 9884 3651 9884
3650 9887 3651 9894 3670 9894
TIME...MOT...LOC 1858Z 269DEG 22KT 3657 9887
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
BunkerSpecial Weather Statement
National Weather Service Norman OK
224 PM CDT Sun Jun 8 2025
OKZ006-007-082000-
Alfalfa OK-Grant OK-
224 PM CDT Sun Jun 8 2025
...A strong thunderstorm will impact portions of east central Alfalfa
and southwestern Grant Counties through 300 PM CDT...
At 223 PM CDT, Doppler radar was tracking a strong thunderstorm over
northern Great Salt Plains Lake, moving east at 20 mph.
HAZARD...Wind gusts of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Jet, Nash, and Great Salt Plains Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3664 9825 3682 9830 3692 9804 3666 9796
TIME...MOT...LOC 1923Z 255DEG 7KT 3676 9819
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
BunkerSpecial Weather Statement
National Weather Service Norman OK
239 PM CDT Sun Jun 8 2025
OKZ005-006-011-082015-
Major OK-Alfalfa OK-Woods OK-
239 PM CDT Sun Jun 8 2025
...A strong thunderstorm will impact portions of southeastern Woods,
southwestern Alfalfa and north central Major Counties through 315 PM
CDT...
At 239 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles east of Waynoka, moving east at 15 mph.
HAZARD...Wind gusts of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Waynoka, Carmen, Dacoma, and Avard.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor NOAA Weather
Radio, local radio stations or available television stations for
additional information and possible warnings from the National
Weather Service.
&&
LAT...LON 3650 9893 3671 9880 3664 9841 3637 9854
TIME...MOT...LOC 1939Z 281DEG 12KT 3657 9875
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
BunkerSpecial Weather Statement
National Weather Service Norman OK
257 PM CDT Sun Jun 8 2025
OKZ033-034-036-082030-
Harmon OK-Greer OK-Jackson OK-
257 PM CDT Sun Jun 8 2025
...A strong thunderstorm will impact portions of west central
Jackson, central Harmon and south central Greer Counties through 330
PM CDT...
At 256 PM CDT, Doppler radar was tracking a strong thunderstorm 6
miles northeast of Hollis, moving east at 30 mph.
HAZARD...Wind gusts of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Mangum, Hollis, Gould, Duke, McKnight, and McQueen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3468 9994 3486 9994 3491 9947 3464 9946
TIME...MOT...LOC 1956Z 269DEG 26KT 3478 9985
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
BunkerSpecial Weather Statement
National Weather Service Norman OK
258 PM CDT Sun Jun 8 2025
OKZ007-082030-
Grant OK-
258 PM CDT Sun Jun 8 2025
...A strong thunderstorm will impact portions of northern Grant
County through 330 PM CDT...
At 258 PM CDT, Doppler radar was tracking a strong thunderstorm 5
miles northeast of Wakita, moving east at 10 mph.
HAZARD...Wind gusts of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Wakita and Renfrow.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor NOAA Weather
Radio, local radio stations or available television stations for
additional information and possible warnings from the National
Weather Service.
&&
LAT...LON 3682 9749 3686 9798 3700 9798 3700 9750
TIME...MOT...LOC 1958Z 270DEG 10KT 3695 9788
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
BunkerThe Vance AFB radar (KVNX), 8 km away, was scanning. The volume nearest the first event began at 19:59 UTC.
25 thunderstorm wind, 5 hail, 3 flash flood. Local standard time, as filed.
The report was relayed through Spotter Network.
At least twelve power poles were snapped along U.S. Highway 81 between the communities of Pond Creek and Medford. The location is approximate, and the event time is estimated from radar observations.
Numerous tree limbs were blown down in the community of Pond Creek. The location is approximate, and the event time is estimated from radar observations.
An estimated wind gust along Interstate 35. The location is approximate.
The report was relayed by emergency management. The location is approximate, and the event time is estimated from radar observations.
The report was relayed through mPING.
The location is approximate.
Clinton Regional Airport (KCLK) observation.
Watonga (WATO) Mesonet observation.
Watonga (WATO) Mesonet observation.
Several power poles were blown down in the community of Geary. The event time is estimated from radar observations.
Watonga Regional Airport (KJWG) observation.
A personal weather station observation near the intersection of Cemetery Road and Bridge Road. The event time is estimated from radar observations.
Trees and power lines were blown down on the northwest side of the community of Ardmore. The location is approximate, and the event time is estimated from radar observations.
Minor roof damage to a few houses near the intersection of Brock Road and Buck Skin Road. The event time is estimated from radar observations.
An estimated wind gust near the intersection of 48th Avenue Northwest and Rock Creek Road.
A power line was blown down near the intersection of 17th Avenue and Earl Street. The event time is estimated from radar observations.
The roof of a metal shop was damaged.
A tinhorn was washed out near the intersection of Fillmore Road and Sandy Springs Road. The event time is approximate.
Roadway flooding along Oklahoma Highway 7, near the Tishomingo National Fish Hatchery, due to water rise from nearby Pennington and Keel Creeks. The location and event time are approximate.
Significant roadway flooding, with an estimated water depth of 3-4 feet, near the intersection of Decker Road and Stallings Road. The event time is approximate.
Trees were blown down in the community of Thackerville. The event time is estimated from radar observations.
An estimated wind gust near the Winstar Casino. The report was relayed by emergency management. The location is approximate.
Relayed images courtesy of the Oklahoma Department of Emergency Management show a large tree uprooted, landing on and damaging a large metal carport. The event time is estimated from radar observations.
Relayed images show minor damage to the metal roof of a church in the community of Cartwright. The event time is estimated from radar observations.
An estimated wind gust at the intersection of U.S. Highway 69/75 and Platter Road. The report was relayed by emergency management.
A barn was destroyed and trees were blown down near the intersection of Platter Road and Choice Lane. The event time is estimated from radar observations.
Relayed images show multiple tree branches blown down. The event time is estimated from radar observations.
Several trees and power poles were blown down along Research and South Iron Stob Roads from near Oklahoma State Highway 3 to Blackjack Road. The location is approximate, and the event time is estimated from both radar observations and wind gusts at the nearby Lane Mesonet.
Lane (LANE) Mesonet observation.
Lane (LANE) Mesonet observation.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2025Every state in 2025This day in weather historyWarnings in Oklahoma, June 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1270594, 1270597, 1270598, 1270596, 1270600, 1270602, 1270604, 1270601, 1270754, 1270755, 1270756, 1270757, 1270759, 1270758, 1270770, 1270786, 1270832, 1270764, 1270784, 1270833, 1276089, 1276090, 1276091, 1270783, 1270777, 1270846, 1270823, 1270817, 1270820, 1270831, 1270828, 1270829, 1270830.